Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Burning sensation in the pennis


 vilas - Fri Jul 16, 2010 12:31 am

Hi,

For the last 5 to 6 weeks I have been feeling burning sensation on my Pennis as well as frequent pain in my testicle.
I consulted a urologist first and he put me on doxycycline and since I was not getting better, he then put me on Cipro but still I was not feeling better.
Ultra sound scans were done on my testicle as well as kidney and everything was fine. I also had Specimen taken from my pennis tested for STDs, it cameout negative.
I decided to consult my regular physician and he has sent my urine sample for culturing today. He has prescribed azithromycin and I am going to start the course from today. I am really worried about what exactly is going on...
Any advice would be deeply appreciated.

Thanks,

Vilas
 Dr.M.Aroon kamath - Mon Aug 16, 2010 6:08 am

User avatar Hi,
For symptoms such as this, non-gonococcal urethritis needs to be excluded.

There are many causes for this condition.Some of them are listed below.

Bacteria such as
- chlamydia trachomatis(most common),
- Ureaplasma urealyticum,
- Mycoplasma genitalium,and
- Haemophilus vaginalis and others.
Parasites such as - Trichomonas vaginalis,
Viruses such as - Adenovirus, Herpes simplex virus. irritating chemicals (some spermicides and antiseptics).

Clinical manifestations frequently seen are, pain during voiding, dysuria, urinary frequency, and discharge from the urethra.
A Gram's stain helps to differentiate this from the gonococcal urethritis.

The other closely related condition is prostatitis. Please click on the following URL for more information on this condition.
viewtopic.php?f=85&t=49638&hilit=+prostatitis

Individuals with symptoms such as this would be advised to undergo comprehensive STD testing to exclude other sexually transmitted diseases.
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us